MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the after opening the preloaded monofocal intraocular lens and viewing it under the microscope, it was noticed that the cartridge was cracked down on both sides.The product had patient contact, but the lens was not implanted.Based on the investigation result, it was confirmed that the damage was noticed at the tip of the cartridge.The procedure was completed using backup lens.No further information was provided.
 
Additional Manufacturer Narrative
Section a2 (date of birth), a3b: unknown; information not provided.Section d6a: if implanted, give date: not applicable as the device was not implanted.Section d6b: if explanted, give date: not applicable as the device was not implanted.Section h3: evaluated by manufacturer: yes.Device evaluation: no suspect product was received; however, a photo was provided by the customer.The customer provided photo was evaluated.The photo shows the suspect cartridge with a lens advanced and the lead haptic unfolded.The cartridge and cartridge tip were observed to be damaged.Based on photo quality, no further issues were observed.Since no product was received no further evaluation was performed.The complaint issue cartridge crack was not identified during photo evaluation.The observed cartridge damaged is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.No nonconformity report, documentation or labeling changes, and escalations are required.Johnson & johnson surgical vision will continue to monitor these types of complaints.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22959464
Report Number3012236936-2025-000220
Device Sequence Number21241656
Product Code HQL
UDI-Device Identifier05050474636019
UDI-Public(01)05050474636019(17)271120
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite